MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1465
Medical Device Problem Codes Fire (1245); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during exploratory laparotomy, diagnostic thoracoscopy with thoracoscopic lysis of adhesion, repair of recurrent congenital diaphragmatic hernia repair with mesh, placement of chest tube, repair of enterotomy and gastrocutaneous fistula take down, abdominal wash out, the surgeon was using electrical cautery during surgery when the bovie tip started glowing brightly and appeared to be on fire but there was no operating room fire.The surgeon immediately stopped using the cautery and noticed the needle bovie tip appeared to have melted.The tip was removed from the pencil with forceps after the generator had been unplugged and dropped into a metal basin and a new bovie pencil and tip were opened to the field.There was no patient injury.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key11662629
Report Number1717344-2021-00563
Device Sequence Number19587069
Product Code GEI
UDI-Device Identifier10884521713222
UDI-Public10884521713222
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K955836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberE1465
Device Catalogue NumberE1465
Device Lot Number203420317R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight55